MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Model Number N/A
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, the hub of the liver access and biopsy set got disconnected.The transjugular liver system had been introduced preassembled with a 5 french straight catheter into the selected hepatic vein, and upon withdrawal of the catheter, the hub disconnection occurred.The operator managed to take it out over the wire and complete the biopsy with no further problems and no adverse events reported.The customer confirmed that there were no additional procedures, and the patient did not experience any adverse effects.The device is reportedly unavailable for return.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, specifications, and trends of the complaint device were conducted during the investigation.Additionally, a visual inspection of a representative device from a different lot was performed.The visual inspection of the representative device showed no damage.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the catheter tubing is quality control checked and no notable gaps in production or processing controls were noted.The risk specification for this product includes difficulty removing the catheter from the guiding cannula and identifies that multiple risk controls are in place to mitigate the risk of the catheter separation.A review of the device history record for lot 7810417 showed no nonconforming events which could contribute to this failure mode.A complaint history search of the manufacturer's database identified this to be the only complaint associated with lot 7810417.The ifu warns that extreme care must be exercised during manipulation and withdrawal of the catheter to prevent the catheter pulling apart.Since the hub separated, the root cause was trended as possible product use or handling related due to the user¿s technique while withdrawing the catheter from the guiding cannula.However, based on the information provided, the examination of the representative product, and the results of our investigation, a definitive root cause could not be determined.The event was confirmed per customer testimony.We have notified the appropriate personnel and will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6955092
Report Number1820334-2017-03580
Device Sequence Number795717
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)200406(10)7810417
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLABS-100-J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1